Discussions By Condition: Medical Stories

Chantix side effect?

Posted In: Medical Stories 5 Replies
  • Posted By: rebeccaj777
  • January 19, 2008
  • 04:24 AM

My fiance started taking chantix 5 weeks ago. Three days after starting, the left side of his face went numb then his fingers and toes. Then the head aches started . He had a MRI, numerous blood tests and a spinal tap. Yesterday, he was diagnosed with MS. What are the odds that hes never had any symptoms his whole life until taking chantix. So help me god if this is somehow related to that drug, we're going to be very rich. Oh, and hes still smoking. So much for that!:mad:

Reply Flag this Discussion

5 Replies:

  • take a look at the chantix website. Under perscribing information, page 15, nervous systems disorders: under rare you will see MS. I was convinced that was my situation after taking chantix for 6 weeks. one year ago I had a severe episode of vertigo and was left with a tic, balance disorder and vision disorder. It has now been one year and I still have the symptoms.
    donnaroons 14 Replies
    • January 20, 2008
    • 01:07 AM
    • 0
    Flag this Response
  • I began taking Chantix in June 07 & continued until October 07, at which time I could no longer afford it. I experienced the vivid dreaming and nausea. I also experienced exhaustion, muscle soreness & headaches. I attributed all these symptoms to the withdrawal of nicotine.In November 07 I finally went to see my physician for the above mentioned problems. To my surprise & my doctor’s surprise, I was diagnosed with diabetes. I’ve been seeing the same physician & the same OB/GYN for 12 years. Never once, in all that time, was there a concern about me even being remotely close to borderline diabetic. I don’t even fit the stereo typical profile of being a diabetic. I’m 45, 5’5”, 150 lbs., eat healthy, don’t drink alcohol & I exercise.Then 2 days ago, I discovered, on a Pfizer web site, that one of the “infrequent” side effects of Chantix is diabetes.I’ve contacted 2 law firms representing Chantix class action lawsuits, but because I haven’t attempted suicide & been hospitalized, there is currently no recourse for me to take.
    phxeyes1 3 Replies Flag this Response
  • I was a smoker for 10 years smoking a pack a day. I decided after losing 82 pounds and changing my health in that way I would quit the cigs. I took Chantix for 2 weeks and became the biggest A-Hole on the planet. Stopped the Chantix and discovered I didn't need it after all to quit. I have been off the smokes now for 11 months and have never looked back. No weight gain and feel like a new man. I ride a bicycle 5 days a week for at least 45 minutes (hard riding too), eat right, and no smoking. I can tell all of you that you do not need this drug period. All you need is the right mind set and it will be over for you. If you can replace the smokes with some sort of exercise that is fun to do you will have licked. I just picked cycling but it could be anything you like... You can do it
    mscaggs 2 Replies
    • January 28, 2010
    • 08:26 PM
    • 0
    Flag this Response
  • You may want to look into your legal rights. Unfortunately, you're not single one off cases but part of a large and growing number of people affected by this drug.See Chantix Lawsuits.
    chantixcases 2 Replies
    • February 18, 2011
    • 02:56 PM
    • 0
    Flag this Response
  • take a look at the chantix website. Under perscribing information, page 15, nervous systems disorders: under rare you will see MS. I was convinced that was my situation after taking chantix for 6 weeks. one year ago I had a severe episode of vertigo and was left with a tic, balance disorder and vision disorder. It has now been one year and I still have the symptoms. I also took Chantix to quit smoking, took it from late November 2010 through January 2011. Then on March 10th 2011, I got up to go to work and fell flat on my face. Terrible vertigo and dizziness until just 2 days ago, now the waves of vertigo have left me but I am still very unsteady and weak. Not smoking, but by health sure isn't very good since I quit. Couldn't figure it out, but now wondering if it's a delayed side effect of taking Chantix. Are you better yet?
    loribt2002 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.